Alert archive / West Virginia / Wind Advisories in 2008

Wind Advisory 12, NWS Charleston, WV

December 30, 200825 counties in West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this wind advisory at Dec 30, 2008, 3:54 PM EST for 25 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Dec 31, 2008, 12:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 3:54 PM EST (20:54 UTC)
In effect from
Dec 31, 2008, 12:00 AM EST
Expired
Dec 31, 2008, 7:00 PM EST
In force
19 hr
Issued by
NWS Charleston, WV
All 27 counties

Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 302054
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
354 PM EST TUE DEC 30 2008

WVZ038-046-047-310500-
/O.NEW.KRLX.WI.Y.0012.081231T0500Z-090101T0000Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
354 PM EST TUE DEC 30 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
WEDNESDAY. 

A COLD FRONT WILL PASS QUICKLY TONIGHT BRINGING STRONG AND GUSTY
WINDS OF UP TO 55 MPH. WINDS WILL SHIFT AROUND TO THE WEST...AND
EVENTUALLY THE NORTHWEST...THROUGH THE DAY WEDNESDAY. THIS COULD
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
ALERT FOR WIND BLOWN DEBRIS ON AREA ROADS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT
ARE OUTSIDE.

$$
6 follow-up statements
000 
WWUS71 KRLX 310302
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1002 PM EST TUE DEC 30 2008

WVZ038-046-047-311115-
/O.CON.KRLX.WI.Y.0012.081231T0500Z-090101T0000Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
1002 PM EST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 7
PM EST WEDNESDAY.

A COLD FRONT WILL PASS QUICKLY LATER TONIGHT...BRINGING GUSTY WINDS
OF UP TO 55 MPH. WINDS WILL SHIFT AROUND TO THE WEST...AND
EVENTUALLY THE NORTHWEST...THROUGH THE DAY WEDNESDAY. THIS COULD
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE
EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE
OBJECTS THAT ARE OUTSIDE.

$$
000 
WWUS71 KRLX 310926
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EST WED DEC 31 2008

WVZ038-046-047-311715-
/O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
426 AM EST WED DEC 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND CONTINUE
THROUGH THE DAY AS A COLDER AIRMASS MOVES IN. WIND GUSTS OF UP TO
55 MPH CAN BE EXPECTED...PARTICULARLY ON THE HIGHER RIDGETOPS.
THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE
EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE
OBJECTS THAT ARE OUTSIDE.

$$
000 
WWUS71 KRLX 311110
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
610 AM EST WED DEC 31 2008

VAZ003-004-WVZ008>011-013>020-024>037-039-040-311600-
/O.EXB.KRLX.WI.Y.0012.000000T0000Z-081231T1600Z/
DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON
610 AM EST WED DEC 31 2008

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

STRONG WESTERLY WINDS WILL SHIFT TO THE NORTHWEST DURING THE
MORNING AS A COLDER AIRMASS MOVES IN AND THEN DIMINISH SOMEWHAT
THIS AFTERNOON. WIND GUSTS OF UP TO 50 MPH CAN BE
EXPECTED THIS MORNING...PARTICULARLY ON THE HIGHER HILL TOPS. THIS
COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND IN A CROSS WIND.

A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE
EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE
OBJECTS THAT ARE OUTSIDE.

$$

WVZ038-046-047-311915-
/O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
610 AM EST WED DEC 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND CONTINUE
THROUGH THE DAY AS A COLDER AIRMASS MOVES IN. WIND GUSTS OF UP TO
55 MPH CAN BE EXPECTED...PARTICULARLY ON THE HIGHER RIDGE TOPS.
THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND IN A CROSS WIND.

A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE
EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE
OBJECTS THAT ARE OUTSIDE.

$$

TRM / CL
000 
WWUS71 KRLX 311612
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1112 AM EST WED DEC 31 2008

VAZ003-004-WVZ008>011-013>020-024>037-039-040-311715-
/O.EXP.KRLX.WI.Y.0012.000000T0000Z-081231T1600Z/
DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON
1112 AM EST WED DEC 31 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THE
AFTERNOON AND EVENING...EVEN THOUGH THEY HAVE FALLEN BELOW
ADVISORY CRITERIA. DRIVING MAY STILL BE CHALLENGING AT
TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

WVZ038-046-047-010000-
/O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
1112 AM EST WED DEC 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY AS TEMPERATURES
DROP. WIND GUSTS OF UP TO 55 MPH CAN BE EXPECTED...PARTICULARLY
ON THE HIGHER RIDGE TOPS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND IN A CROSS
WIND.

A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE
EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE
OBJECTS THAT ARE OUTSIDE.

$$
000 
WWUS71 KRLX 312056
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EST WED DEC 31 2008

WVZ038-046-047-010000-
/O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
356 PM EST WED DEC 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING AS TEMPERATURES
DROP. WIND GUSTS OF UP TO 55 MPH CAN BE EXPECTED EARLY THIS
EVENING...PARTICULARLY ON THE HIGHER RIDGE TOPS. THIS COULD MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND IN A
CROSS WIND.

A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE
EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE
OBJECTS THAT ARE OUTSIDE.

$$
000 
WWUS71 KRLX 312344
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EST WED DEC 31 2008

WVZ038-046-047-010045-
/O.EXP.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
644 PM EST WED DEC 31 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. EARLIER
TODAY ELKINS GUSTED TO 51 MPH. WITH HIGH PRESSURE BUILDING INTO
THE REGION...WINDS WERE DROPPING OFF THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 30, 12:37 PM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 30, 12:37 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1237 PM EST TUE DEC 30 2008

.SYNOPSIS...
DRY COLD FRONT OVERNIGHT FOLLOWED BY HIGH PRESSURE TUESDAY. STRONGER
COLD FRONT WEDNESDAY MORNING WITH SNOW SHOWERS AND GUSTY WINDS. HIGH
PRESSURE THURSDAY FOLLOWED BY A COLD FRONT FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT MOVING ACROSS CWA CURRENTLY WITH VERY LITTLE FANFARE.
COULD SEE A REPEAT PERFORMANCE OF STRATOCU FORMING DOWN THE WESTERN
RIDGELINE...SIMILAR TO YESTERDAY MORNING...BUT THIS IS LOOKING LESS
LIKELY.

FRONT WILL EVENTUALLY TURN AROUND AS A WARM FRONT LATER TODAY.  SOME
MID/HI CLOUDS WILL STREAM IN ALONG THE BOUNDARY DURING THE EARLY
MORNING/AFTERNOON...THEN LIFT NORTHWARD ALONG WITH THE BOUNDARY.
NET RESULT WILL BE A BIT MORE SUN ACROSS THE SOUTH THAN THE NORTH.
TENDED TO LEAN TOWARDS COOLER MET TEMPS TODAY GIVEN RESULTS
YESTERDAY AND THE LACK OF STRONG WARM ADVECTION UNTIL LATE IN THE
DAY.

CLIPPER LOW SKIRTS THE SOUTHERN GREAT LAKES TONIGHT AND REACHES
CENTRAL PA BY 12Z WEDNESDAY.  COLD FRONT WHIPS ACROSS CWA IN THE
03Z-09Z PERIOD.  FIRST SHORTWAVE TO ACCOMPANY THE SYSTEM WILL REMAIN
MAINLY OFF TO THE NORTH...ALONG WITH THE DEEPER MOISTURE. THINK THE
INITIAL SHOT OF PRECIP WILL BE FAIRLY LIGHT...AND KEPT POPS/QPF LOW
AS A RESULT.  ONLY FORESEE A FEW HUNDREDTHS OF AN INCH OF LIQUID
OVERALL.  BETTER QPF/COVERAGE WILL WAIT FOR SECONDARY SHORT WAVE
WHICH ARRIVES AFTER 12Z.  FRONT WILL ALLOW 40-50 KNOT H850 WINDS TO
MIX DOWN SOMEWHAT...INCLUDED 20-30 KNOT GUSTS IN THE GRIDS.  WE WILL
CONTINUE TO MONITOR FOR ADVISORY POSSIBILITIES...BUT FEELING RIGHT
NOW IS THAT IT WILL NOT BE NEEDED.

TRIED TO STEM TEMPERATURE FALL A BIT THIS EVENING WITH A QUICK SHOT
OF DECENT H850 WARM ADVECTION AND MIXING. MET/MAV LOWS WERE IN
DECENT AGREEMENT AND DID NOT STRAY FAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
COLD FRONT CROSSES FIRST THING WED MORNING.  COLD ADVECTION AND
STRONG NW FLOW SHOULD LEAD TO A DECENT UPSLOPE SNOW EVENT WED AS
SUPPORTED BY SREF POPS.

SNOW SHOWERS CONFINED TO THE MOUNTAINS BY LATE WED AND QUIT
ALTOGETHER WED NT AS HIGH PRESSURE BUILDS IN TO CUT OFF THE COLD
ADVECTION FLOW.  H8 TEMPERATURES START TO RECOVER BY 12Z THU.

LEFT SNOW AMOUNTS AS IS.  HPC QPF WAS SIMILAR TO PREVIOUS SHIFT BUT
WITH BETTER PLACEMENT RELATIVE TO TERRAIN.  THUS EARLIER AMOUNTS
THAT WERE BASED ON HPC QPF WITH A SHIFT...AND THEN WITH OROGRAPHIC
LIFT EFFECT APPLIED AND SURFACE RATIO...STILL LOOK GOOD.  SNOW
AMOUNTS TOTAL 2 TO 4 INCHES IN THE MOUNTAINS WED...AND EVEN UP TO
ANOTHER FLUFFY TWO INCHES ACROSS THE HIGHEST WINDWARD SLOPES WED NT
AS EVERYTHING WINDS DOWN.

WILL LEAVE WIND ADVISORY LEVEL THREAT HIGHLIGHT IN HWO ALONG WITH
ADVISORY LEVEL SNOW MENTION FOR THE MOUNTAINS.

THU IS A QUIET DAY BETWEEN SYSTEMS AS HIGH PRESSURE PASSES BY.
MODELS CONTINUE TO TREND COLDER WITH NEXT SYSTEM DUE FIRST THING
FRIDAY MORNING.  THIS IS ON ACCOUNT OF INCREASED NORTHERN STREAM
DOMINATION AS IT APPEARS SOUTHERN STREAM SYSTEM WILL NOT BE MUCH OF
A FACTOR.  THIS TAKES OUT THE WARM LAYER ALOFT ISSUE...AND MODEL
SOUNDINGS INDEED SUPPORT A PRIMARILY SNOW EVENT.  SNOW AMOUNTS WILL
NOT BE THAT HIGH THOUGH...MOST LIKELY BELOW ADVISORY CRITERIA.  WILL
KEEP HIGHLIGHT IN HWO BUT SCALE IT BACK A BIT.  SYSTEM STARTS TO
PULL OUT FRI NT.

TEMPERATURES WILL FOLLOW A NON DIURNAL TREND WED...FLUCTUATING WITH
NOT MUCH RECOVERY AT ALL FROM 12Z LEVELS.  THIS WAS WELL REFLECTED
IN THE PREVIOUS PACKAGE SO ONLY MINOR ADJUSTMENTS WERE MADE.  HIGHS
ARE CLOSE TO THE LOWER MAV S AND MORE OF A BLEND N.  WED NT LOWS
WERE A BLEND OF THE NUMBERS WHILE STICKING CLOSEST TO THE HIGHER MAV
ON HIGHS THU.  EDGED LOWS UP TOWARD THE NEW MEX THU NT AND RAISED
HIGHS ABOUT HALF THE WAY TOWARD THE LATEST MEX FOR FRI...THE MOVE AT
ALL SUPPORTED BY THE WEAKER LOOK OF THE SYSTEM NOW.  LOWS FRI NT
LOOKED GOOD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESS BUILDS IN FOR THE WEEKEND...WITH INVERTED TROF DEVELOPING
OVER OHIO VALLEY MON AHEAD OF DEVELOPING SFC LOW SOUTHERN PLAINS.
CODED UP CHC POPS ACROSS SOUTH AND WEST MON AFTN/NIGHT WITH THIS.
PCPN COULD START AS SN/IP BEFORE CHANGING TO RAIN.

FOR TEMPS...USED A BLEND OF MEX GUID AND ONGOING FCST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...ALL EYES ON A COLD FRONT PASSAGE
AFTER 00Z TONIGHT MOVING WEST TO EAST. EXPECT GUSTS IN THE WAKE OF
THE FRONT IN THE NEIGHBORHOOD OF 25 TO 30KTS FOR THE
LOWLANDS...AND 30 TO 35KTS AT BKW AND EKN THROUGH THE FORECAST
PERIOD. WIND DIRECTIONS WILL GO FROM SOUTHWEST TO NORTHWEST BY
WEDNESDAY AFTERNOON. SNOW SHOWERS WILL DEVELOP AFTER 12Z
WEDNESDAY...WITH VISIBILITIES DROPPING TO IFR OR WORSE WITH THE
WINDY CONDITIONS. THE SNOW SHOWERS WILL MAINLY AFFECT
BKW...EKN...AND CKB...ALTHOUGH SOME FLAKES ARE POSSIBLE STILL AT
PKB...CRW...AND HTS. THE SNOW SHOWERS WILL BE SCATTERED IN NATURE.

AVIATION OUTLOOK /BEYOND 18Z WEDNESDAY/...
WIDESPREAD IFR CONDITIONS POSSIBLE FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...CL/TRM
NEAR TERM...CL
SHORT TERM...TRM
LONG TERM...TRM/30
AVIATION...26
Hazardous weather outlook, Dec 30, 3:52 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
352 AM EST TUE DEC 30 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>036-310900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
352 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...GUSTY WINDS ARE EXPECTED...AS COLDER AIR ARRIVES.
CURRENT EXPECTATIONS HAVE THE WIND GUSTS BELOW ADVISORY CRITERIA. IF
STRONGER WIND GUSTS APPEAR POSSIBLE...A WIND ADVISORY MAY BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

FOR FRIDAY...A MIXED WINTRY PRECIPITATION OR LIGHT SNOW EVENT MAY
IMPACT THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ037>040-046-047-310900-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
352 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...GUSTY WINDS AND SNOW SHOWERS ARE EXPECTED...AS
COLDER AIR ARRIVES. CURRENT EXPECTATIONS HAVE BOTH THE WIND GUSTS
AND THE SNOW AMOUNTS APPROACHING ADVISORY CRITERIA. IF STRONGER WIND
GUSTS OR MORE SNOW APPEARS POSSIBLE...ADVISORIES MAY BE POSTED FOR
THE MOST VULNERABLE COUNTIES.

FOR FRIDAY...A MIXED WINTRY PRECIPITATION OR LIGHT SNOW EVENT MAY
IMPACT THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CL / TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:54 PM ESTWinter Weather AdvisoryRLX27 hr

Nearby

Wind Advisories in West Virginia, 2008Wind Advisories in Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.